Georgia, 2010Wildfire in Georgia, March 7 to 9, 2010
March 7 to 9, 2010 · NWS FFC · 2 events in 2 counties and zones
Increasingly dry conditions were noted during the first part of March. Rainfall, for the first time in many months, was beginning to fall below normal values.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Increasingly dry conditions were noted during the first part of March. Rainfall, for the first time in many months, was beginning to fall below normal values. The frequent rains of the winter were coming less often as colder, drier conditions had dominated much of late February and into early March. A week of warm temperatures and low relative humidity helped fuel two human-caused wildfires during the first part of March.
One wildfire occurred on March 7th in the Anna Ruby Falls area of White County in the northeast Georgia mountains. This fire burned 17.3 acres during a 7-hour period and resulted in $10,000 in damages. The other wildfire occurred in the Union Hill area of the Oconee National Forest in Putnam county of east central Georgia. This fire burned 4.3 acres during a 3-hour period and resulted in $900 in damages.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Mar 7, 2:52 PM EST, 8 minutes earlier.
Area forecast discussion, Mar 7, 2:52 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EST SUN MAR 7 2010
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
THE UPPER RIDGE OVER THE CENTRAL U.S. IS FORECAST TO SHIFT EAST
THROUGH THE PERIOD...REACHING THE EAST COAST BY TUESDAY AS A DEEP
UPPER LOW MOVES INTO THE CENTRAL PLAINS. SURFACE RIDGE THAT HAS
DOMINATED THE EASTERN U.S. OVER THE WEEKEND WEAKENS AS WELL AND
SHIFTS OFF THE EAST COAST BY LATE MONDAY INTO TUESDAY. MAY BE ENOUGH
MOISTURE RETURN AHEAD OF THIS NEXT SYSTEM FOR RAIN CHANCES AS EARLY
AS DAYTIME TUESDAY.
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
IF THE GFS TRENDS FOR THE EXTENDED FORECAST PERIOD ARE ACCURATE...
OUR LITTLE TOUCH OF SPRING WE HAVE BEEN ENJOYING MAY BE SHORT LIVED.
THE UPPER LOW OVER THE CENTRAL U.S. IS FORECAST TO SLOWLY SHIFT EAST
THROUGH THE EXTENDED FORECAST PERIOD. SOUTHWEST FLOW AHEAD OF THE
SYSTEM ALLOWS PLENTY OF MOISTURE TO SPREAD OVER THE REGION. BEST
CHANCES FOR SIGNIFICANT RAIN APPEAR TO BE WEDNESDAY INTO THURSDAY AS
A FAIRLY STRONG SHORTWAVE SWEEPS INTO THE MISSISSIPPI VALLEY AND
WESTERN TENNESSEE VALLEY UNDER THE NEARLY STATIONARY UPPER LOW.
INSTABILITY IS PROGGED TO BE AT LEAST MARGINAL FOR SCATTERED THUNDER
BUT IT DOES NOT APPEAR THAT ALL OF THE INGREDIENTS WILL BE IN PLACE
FOR ANY WIDESPREAD SEVERE WEATHER AT THIS TIME. BY THE END OF THE
EXTENDED FORECAST PERIOD...THE GFS PARKS THE HUGE UPPER LOW AND
ASSOCIATED STRONG SURFACE LOW OVER THE EASTERN U.S. WITH STRONG
NORTHWEST FLOW OVER GEORGIA. THE ECMWF IS A BIT MORE PROGRESSIVE WITH
THIS SYSTEM BUT BOTH SHOW COOLER WEATHER BACK IN THE PICTURE BY NEXT
WEEKEND.
&&
.FIRE WEATHER...
RED FLAG HUMIDITIES ONCE AGAIN OCCURRING OVER NORTH AND CENTRAL
GEORGIA THIS AFTERNOON. MONDAY WILL SEE A SLOW INCREASE IN LOW LEVEL
MOISTURE...BUT THE SOUTHERN TWO THIRDS OF THE FORECAST AREA IS LIKELY
TO SEE AT LEAST 4 HOURS OF RED FLAG LEVEL HUMIDITIES AS TEMPERATURES
ARE ALSO EXPECTED TO BE A BIT HIGHER. NORTHERN THIRD WILL BE
BORDERLINE...BUT I DO NOT EXPECT DURATIONS TO QUITE MAKE IT UP THERE.
MID SHIFT WILL NEED TO TAKE A CLOSE LOOK AT THIS AREA FOR POSSIBLE
EXPANSION OF THE RED FLAG WARNING NORTHWARD.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 34 70 42 64 45 / 0 0 0 10 30
ATLANTA 37 69 45 62 47 / 0 0 0 20 30
BLAIRSVILLE 31 65 40 61 43 / 5 0 0 20 40
CARTERSVILLE 30 69 40 63 45 / 0 0 5 30 40
COLUMBUS 37 71 45 64 50 / 0 0 5 20 40
GAINESVILLE 36 68 44 62 45 / 0 0 0 20 30
MACON 34 72 44 65 50 / 0 0 0 10 30
ROME 31 68 41 63 45 / 0 0 5 30 40
PEACHTREE CITY 32 69 40 63 46 / 0 0 0 20 40
VIDALIA 39 73 45 69 52 / 0 0 0 5 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.
RED FLAG WARNING FROM NOON TO 7 PM EST MONDAY FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BIBB...BLECKLEY...BUTTS...
CARROLL...CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FAYETTE...FORSYTH...GLASCOCK...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...MACON...MADISON...MARION...MERIWETHER...MONROE...
MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...PULASKI...
PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...
SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.
&&
20
Hazardous weather outlook, Mar 7, 6:24 AM EST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 AM EST SUN MAR 7 2010
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081130-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
624 AM EST SUN MAR 7 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED OVER NORTH AND
CENTRAL GEORGIA THIS MORNING INTO THIS EVENING FOR LOW RELATIVE
HUMIDITIES.
.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER FOR GEORGIA
TODAY THROUGH MONDAY.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE DANGEROUS FIRE WEATHER CONDITIONS DUE
TO LOW RELATIVE HUMIDITIES AND LOW FUEL MOISTURE LEVELS.
.DISCUSSION...
VERY DRY AND/OR WINDY CONDITIONS ARE EXPECTED LATER THIS MORNING
INTO THIS EVENING. HUMIDITY VALUES WILL FALL TO AS LOW AS 15 TO 20
PERCENT. THE DRY AIR AND LOW FUEL MOISTURE VALUES WILL COMBINE TO
PRODUCE DANGEROUS FIRE WEATHER CONDITIONS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY AFTERNOON
AND EVENING FOR CENTRAL AND PARTS OF NORTH GEORGIA. THUNDERSTORMS
ARE POSSIBLE FOR WEDNESDAY THROUGH THURSDAY FOR MUCH OF NORTH AND
CENTRAL GEORGIA...AND ALSO POSSIBLE FOR NORTH GEORGIA AGAIN ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
Wildfire, White
- When
- March 7, 3:00 PM EST to 10:00 PM EST
- Where
- White forecast zone
- Property damage
- $10,000
- Reported by
- Park/Forest Service
- Coordinates
- 34.646, -83.747 (the zone’s center; the record gives no point)
The Georgia Forestry Commission reported that a human-caused wildfire in the Anna Ruby Falls area of White county burned 17.3 acres during a 7-hour period and resulted in $10,000 in damages.
Wildfire, Putnam
- When
- March 9, 6:00 PM EST to 9:00 PM EST
- Where
- Putnam forecast zone
- Property damage
- $900
- Reported by
- Park/Forest Service
- Coordinates
- 33.322, -83.373 (the zone’s center; the record gives no point)
The Georgia Forestry Commission reported that a human-caused wildfire in the Union Hill area of the Oconee National Forest in Putnam county burned 4.3 acres during a 3-hour period and resulted in $900 in damages.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in New Mexico, March 7, 2010$7.0 million · 2 in hail · 5 events
- Dense Fog in Wisconsin, March 7 to 8, 201012 events
- Winter Storm and Winter Weather in Colorado, March 7 to 8, 20108 events
- Hail and Heavy Rain in Arizona, March 7, 2010$1,000 · 0.25 in hail · 2 events
- Heavy Snow in Arizona, March 7 to 8, 20102 events
- Winter Storm in Utah, March 7 to 8, 20101 event
- Avalanche in Colorado, March 7, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222228, 222229.